Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Parabolicity of a class of higher order abstract differential equations


Authors: Ti Jun Xio and Jin Liang
Journal: Proc. Amer. Math. Soc. 120 (1994), 173-181
MSC: Primary 34G10; Secondary 47D09
MathSciNet review: 1182708
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be a complex Banach space, $ {c_i} \in \mathbb{C}\;(1 \leqslant i \leqslant n - 1)$, and $ A$ be a nonnegative operator in $ E$. We discuss the parabolicity of the higher-order abstract differential equations

$\displaystyle {u^{(n)}}(t) + \sum\limits_{i = 1}^{n - 1} {{c_i}{A^{{k_i}}}{u^{(n - i)}}(t) + Au(t) = 0}$ ($ \ast$)

and some perturbation cases of ($ \ast$). A sufficient and necessary condition for ($ \ast$) to be parabolic is obtained, provided $ {k_1} > {k_2} - {k_1} > \cdots > 1 - {k_{n - 1}} > 0,\;{c_i} \ne 0\;(1 \leqslant i \leqslant n - 1)$. For $ A$ strictly nonnegative (Definition 1.3), $ n = 3,{c_1},{c_2} \geqslant 0$, a sharp criterion is given.

References [Enhancements On Off] (What's this?)

  • [1] G. Chen and D. L. Russell, A mathematical model for linear elastic systems with structural damping, Quart. Appl. Math. 39 (1981/82), no. 4, 433–454. MR 644099
  • [2] Shu Ping Chen and Roberto Triggiani, Proof of two conjectures by G. Chen and D. L. Russell on structural damping for elastic systems, Approximation and optimization (Havana, 1987) Lecture Notes in Math., vol. 1354, Springer, Berlin, 1988, pp. 234–256. MR 996678, 10.1007/BFb0089601
  • [3] Shu Ping Chen and Roberto Triggiani, Proof of extensions of two conjectures on structural damping for elastic systems, Pacific J. Math. 136 (1989), no. 1, 15–55. MR 971932
  • [4] Hector O. Fattorini, The Cauchy problem, Encyclopedia of Mathematics and its Applications, vol. 18, Addison-Wesley Publishing Co., Reading, Mass., 1983. With a foreword by Felix E. Browder. MR 692768
  • [5] Angelo Favini and Enrico Obrecht, Conditions for parabolicity of second order abstract differential equations, Differential Integral Equations 4 (1991), no. 5, 1005–1022. MR 1123349
  • [6] Fa Lun Huang, On the holomorphic property of the semigroup associated with linear elastic systems with structural damping, Acta Math. Sci. (English Ed.) 5 (1985), no. 3, 271–277. MR 856278
  • [7] -, A problem for linear elastic systems with structural damping, Acta Math. Sci. 6 (1986), 107-113.
  • [8] Fa Lun Huang, On the mathematical model for linear elastic systems with analytic damping, SIAM J. Control Optim. 26 (1988), no. 3, 714–724. MR 937680, 10.1137/0326041
  • [9] Fa Lun Huang, Some problems for linear elastic systems with damping, Acta Math. Sci. (English Ed.) 10 (1990), no. 3, 319–326. MR 1099672
  • [10] Enrico Obrecht, Sul problema di Cauchy per le equazioni paraboliche astratte di ordine 𝑛, Rend. Sem. Mat. Univ. Padova 53 (1975), 231–256 (Italian, with English summary). MR 0419972
  • [11] Tijun Xio and Jin Liang, Analyticity of the propagators of second order linear differential equations in Banach spaces, Semigroup Forum 44 (1992), no. 3, 356–363. MR 1152544, 10.1007/BF02574355

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34G10, 47D09

Retrieve articles in all journals with MSC: 34G10, 47D09


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1182708-3
Keywords: Parabolicity, higher-order abstract differential equation, nonnegative operator, strictly nonnegative, perturbation
Article copyright: © Copyright 1994 American Mathematical Society